MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Catalog Number M00326510
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure to address middle cerebral artery (mca) m2 stenosis, a long sheath was used in conjunction with a middle catheter to establish access.Used the subject guidewire to work with a non-stryker microcatheter to pass the stenosis.The operator pushed the proximal end of the subject guidewire and checked under digital subtraction angiography (dsa) to confirm that the tip had not moved.While attempting to withdraw the subject guidewire, the distal end was still not moving.The operator locked the microcatheter and the proximal end of the subject guidewire, withdrawing the system together into the middle catheter before fully removing it.When checked, it was discovered that the tip of the subject guidewire had fractured.The fractured tip was left in the distal m2 stenosis.A retriever device was used as a medical intervention to remove the fractured tip, and the procedure was successfully completed without any fragments left inside the patient.No clinical consequences were reported as a result of this event.
 
Additional Manufacturer Narrative
D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was noted to be kinked/bent.The guidewire was noted to be broken/fractured approx.90cm from the proximal end and at the tip.The core wire distal end was observed through the distal tip dome.The guidewire ptfe (ptfe) polytetrafluoroethylene was noted to be damaged 155 cm from the proximal end.A function inspection was not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire fracture was confirmed.The device failed to meet specification when returned for analysis.It was reported that used a guidewire to work with anon-stryker microcatheter to pass the stenosis and then the operator pushed the proximal of guidewire and checked under dsa (digital subtraction angiography) to see that tip of it was not moved.Tried to withdraw the guidewire and distal was still not moving.Finally locked the microcatheter and the proximal of guidewire and withdrew the system together to middle catheter and pulled out.Checked on the table to see the tip of guidewire got fractured.Tip of the guidewire left inside the m2 stenosis distal and used a 4-40 retriever to take the fractured tip out and continued the procedure.Additional information provided by the customer indicated that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.The wire was torqued to overcome the resistance.Analysis of the returned device found the guidewire had been fractured and kinked, there was some damage noted to the proximal ptfe coating.It is probable that the guidewire was fractured as it was torqued to overcome resistance.As per the synchro ifu: " never advance, auger, withdraw, or torque a guidewire which meets resistance.Resistance may be felt and/or observed under fluoroscopy by noting any buckling or prolapse of the guidewire tip.Excessive force against resistance may result in damage to the guidewire, such as separation of the guidewire tip, damage to the interventional device, and/or vessel perforation.Determine the cause of the resistance under fluoroscopy and take any necessary remedial action".An assignable cause of procedural factors will be assigned to the reported and analyzed 'guidewire distal tip broken/fractured during use', and to the analyzed 'guidewire kinked/bent', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.The damage noted to the guidewire ptfe coating is consistent with interaction with the torque device, which may have been under tightened.Therefore an assignable cause of handling damage will be assigned to the analyzed 'guidewire ptfe coating peeling.'.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key21022665
Report Number3012931345-2024-00222
Device Sequence Number9181303
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public(01)04546540688781(17)270312(10)0000633358
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326510
Device Lot Number0000633358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F LONG SHEATH (UNKNOWN); MIDDLE CATHETER (UNKNOWN); RETRIEVER (UNKNOWN); RUIKANGTONG MICROCATHETER (NON-STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient RaceAsian